Alert archive / Alabama / Red Flag Warnings in 2010
Red Flag Warning 32, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Oct 23, 2010, 5:05 AM CDT for 39 counties in Alabama. It took effect at Oct 23, 2010, 11:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2010, 5:05 AM CDT (10:05 UTC)
- In effect from
- Oct 23, 2010, 11:00 AM CDT
- Expired
- Oct 23, 2010, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3546 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
794 WWUS84 KBMX 231005 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 505 AM CDT SAT OCT 23 2010 ...DRY AND WARM CONDITIONS CONTINUE TODAY... ALZ011>015-017>050-231815- /O.UPG.KBMX.FW.A.0021.101023T1600Z-101023T2300Z/ /O.NEW.KBMX.FW.W.0032.101023T1600Z-101023T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 505 AM CDT SAT OCT 23 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
1 follow-up statement
781 WWUS84 KBMX 231747 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1247 PM CDT SAT OCT 23 2010 ...DRY AND WARM CONDITIONS CONTINUE THIS AFTERNOON... ALZ011>015-017>050-232300- /O.CON.KBMX.FW.W.0032.000000T0000Z-101023T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1247 PM CDT SAT OCT 23 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. RELATIVE HUMIDITY VALUES WILL DROP INTO THE 20 TO 30 PERCENT RANGE FOR A FEW HOURS THIS AFTERNOON. SOUTHEAST WINDS WILL BE RIGHT AROUND 10 MPH...WITH A FEW GUSTS INTO THE 15 TO 20 MPH RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Oct 23, 5:00 AM CDT, 5 minutes earlier.
Area forecast discussion, Oct 23, 5:00 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 500 AM CDT SAT OCT 23 2010 .DISCUSSION... HIGH PRESSURE WILL CONTINUE TO SLIDE EASTWARD TOWARDS THE ATLANTIC TODAY. AS A RESULT...MOISTURE IS EXPECTED TO INCREASE ON SUNDAY AS WINDS BECOME MORE SOUTHERLY ALLOWING FOR GULF MOISTURE TO MAKES ITS WAY BACK INTO THE AREA. THIS IS ALL IN ANTICIPATION OF AN INCOMING UPPER LEVEL SHORT WAVE THAT COULD BRING OUR FIRST THREAT OF SEVERE WEATHER ACROSS CENTRAL ALABAMA. AS WE HAVE BEEN MONITORING OVER THE LAST SEVERAL DAYS...AN UPPER LEVEL SHORT WAVE IS SET TO APPROACH CENTRAL ALABAMA LATE SUNDAY NIGHT INTO MONDAY MORNING. ALTHOUGH COMPUTER MODELS ARE NOW SHOWING A WEAKER SYSTEM...DYNAMIC CONDITIONS ARE STILL SOMEWHAT FAVORABLE FOR ORGANIZED CONVECTION. ENOUGH SURFACE INSTABILITY WILL BE IN PLACE TO PRODUCE THUNDERSTORMS AREA WIDE. HOWEVER...IT DOES LOOK LIKE THE BETTER LIFT PROVIDED BY THE LOW LEVEL JET WILL BE FARTHER NORTHWARD. MIX IN THE FACT THAT THE SYSTEM WILL BE MOVING THROUGH DURING THE OVERNIGHT HOURS...AND WE GET A SET UP THAT IS NOT QUITE AS FAVORABLE. ALTHOUGH THE THREAT IS MINIMAL AT THIS TIME...THERE IS STILL A THREAT OF SEVERE THUNDERSTORMS. ONE GOOD THING THAT COULD COME OUT OF THIS IS THE CHANCE FOR SOME SIGNIFICANT RAINFALL. BOTH GFS AND ECMWF HAVE THE WETTEST SOLUTION COMPARED TO THE NAM. THIS MAY BE DUE TO THE FACT THAT WE MAY NOT HAVE ENOUGH TO TIME FOR MOISTURE TO SATURATE THE LOW LEVELS. THE 06Z NAM...WHICH AS OF THIS WRITING WAS STILL COMING IN...IS EVEN DRIER THAN THE 00Z RUN. NOT READY TO DISCOUNT THE NAM YET...BUT HAVING BOTH THE GFS AND ECMWF IN CLOSER AGREEMENT...WILL LEAN WITH THOSE TWO MODELS FOR NOW. THE SHORT WAVE EXITS THE AREA LATE MONDAY JUST IN TIME AS A COLD FRONT BEGINS TO APPROACH FROM THE NORTH ON TUESDAY. IT APPEARS THAT WE MAY BE DEALING WITH RAIN CHANCES FOR MUCH OF THE WEEK AS THE UPPER LEVEL PATTER WILL BE SUCH THAT IT WILL ALLOW FOR THE FRONT TO BECOME NEARLY STATIONARY. AN UPPER LEVEL SHORT WAVE "KICKER" WILL FINALLY HELP THE FRONT CLEAR THE AREA LATE THURSDAY. HIGH PRESSURE WILL BE FOLLOWING AFTERWARD JUST IN TIME FOR THE WEEKEND WHICH IS EXPECTED TO BRING TEMPERATURES BACK TO NORMAL. 10/ARM && .AVIATION...06Z TAF DISCUSSION. VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. AS SURFACE HIGH PRESSURE SLIDES FURTHER EAST AND AWAY FROM THE AREA...WINDS WILL TURN TO THE SOUTH SOUTHEAST SATURDAY AFTERNOON AT 6-8KTS. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 79 51 80 61 77 / 0 0 10 70 70 ANNISTON 80 53 80 64 79 / 0 0 10 60 70 BIRMINGHAM 82 58 82 65 79 / 0 0 10 80 70 TUSCALOOSA 84 55 85 66 80 / 0 0 20 80 60 CALERA 81 56 83 64 78 / 0 0 10 70 70 AUBURN 81 57 81 63 79 / 0 0 10 40 60 MONTGOMERY 84 56 86 64 82 / 0 0 10 50 60 TROY 83 53 85 63 82 / 0 0 10 30 40 && .BMX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 11 AM CDT THIS MORNING THROUGH THIS AFTERNOON FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB... BLOUNT...BULLOCK...CALHOUN...CHAMBERS...CHEROKEE...CHILTON... CLAY...CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE... GREENE...HALE...JEFFERSON...LAMAR...LEE...LOWNDES...MACON... MARENGO...MARION...MONTGOMERY...PERRY...PICKENS...PIKE... RANDOLPH...RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA... TALLAPOOSA...TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, Oct 22, 7:55 PM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 755 PM CDT FRI OCT 22 2010 ALZ011>015-017>050-240000- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 755 PM CDT FRI OCT 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS CENTRAL ALABAMA SUNDAY NIGHT INTO MONDAY. THERE IS STILL UNCERTAINTY REGARDING THE POTENTIAL STRENGTH AND TIMING OF THIS SYSTEM. THEREFORE...FORECAST CONFIDENCE REMAINS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.